Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 47, NWS Norman, OK

December 22, 20085 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Dec 22, 2008, 3:57 AM CST for 5 counties in Oklahoma. It took effect at Dec 22, 2008, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 3:57 AM CST (09:57 UTC)
In effect from
Dec 22, 2008, 12:00 PM CST
Expired
Dec 23, 2008, 12:00 AM CST
In force
12 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 220957
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CST MON DEC 22 2008


OKZ004-005-009-010-014-221800-
/O.NEW.KOUN.WI.Y.0047.081222T1800Z-081223T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
357 AM CST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON FOR PARTS OF NORTHWESTERN AND WEST CENTRAL OKLAHOMA. 

SOUTH WINDS WILL INCREASE THROUGH THE MORNING... REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH BY EARLY AFTERNOON. WIND GUSTS TO
BETWEEN 40 AND 50 MPH WILL BE LIKELY. SOUTH WINDS WILL REMAIN
STRONG WELL INTO THE EVENING AND OVERNIGHT HOURS... AVERAGING 20
TO 30 MPH OR POSSIBLY HIGHER. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

24
3 follow-up statements
000 
WWUS74 KOUN 221718
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON DEC 22 2008

OKZ004-005-009-010-014-230000-
/O.CON.KOUN.WI.Y.0047.081222T1800Z-081223T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
1118 AM CST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH. WIND GUSTS TO BETWEEN 40 AND 50
MPH WILL BE POSSIBLE... ESPECIALLY ACROSS FAR NORTHWEST OKLAHOMA.
THE SOUTH WINDS WILL REMAIN STRONG WELL INTO THE EVENING AND
OVERNIGHT HOURS... AVERAGING 20 TO 30 MPH OR POSSIBLY HIGHER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 222027
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CST MON DEC 22 2008

OKZ004-005-009-010-014-230000-
/O.CON.KOUN.WI.Y.0047.000000T0000Z-081223T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
227 PM CST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH. WIND GUSTS TO AROUND 40 MPH
WILL BE POSSIBLE... ESPECIALLY ACROSS FAR NORTHWEST OKLAHOMA. THE
SOUTH WINDS WILL REMAIN STRONG WELL INTO THE EVENING AND OVERNIGHT
HOURS... AVERAGING 20 TO 30 MPH OR POSSIBLY HIGHER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 222129
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CST MON DEC 22 2008

OKZ005-222230-
/O.CAN.KOUN.WI.Y.0047.000000T0000Z-081223T0000Z/
WOODS-
INCLUDING THE CITY OF...ALVA
329 PM CST MON DEC 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELED THE WIND
ADVISORY FOR WOODS COUNTY.

THOUGH STRONG SOUTH WINDS FROM 25 TO 30 MPH ARE LIKELY... SUSTAINED
WINDS EXCEEDING 30 MPH ARE NOT EXPECTED.

$$

OKZ004-009-010-014-230530-
/O.EXT.KOUN.WI.Y.0047.000000T0000Z-081223T0600Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...CHEYENNE
329 PM CST MON DEC 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SOUTH WINDS WILL CONTINUE TO INCREASE THIS EVENING... REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH. WIND GUSTS TO AROUND 40 MPH
WILL BE POSSIBLE... ESPECIALLY ACROSS FAR NORTHWEST OKLAHOMA. THE
SOUTH WINDS WILL REMAIN STRONG WELL INTO THE EVENING AND
OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:42 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 22, 3:42 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
342 AM CST MON DEC 22 2008

.DISCUSSION...
NO BIG CHANGES TO THE EXCELLENT FORECAST ISSUED BY THE DAY SHIFT
SUNDAY. S WINDS WILL INCREASE SIGNIFICANTLY TODAY... ESPECIALLY OUT
W... IN RESPONSE TO STRONG PRESSURE FALLS AHEAD OF UPPER TROF
MOVING/DIGGING INTO THE W. IMPRESSIVE HEIGHT FALLS OF 200+ DM OFF
THE N CA COAST AT 00Z. WIND ADVISORY WILL BE ISSUED FOR THIS
AFTERNOON IN NW OK WHERE PROGGED 0-1KM WINDS INCREASE TO 35 KT OR
MORE. ADVISORY MAY NEED TO BE EXTENDED/EXPANDED INTO TONIGHT AS MSLP
GRADIENT CONTINUES TO STRENGTHEN. MID/HIGH CLOUD COVER LIKELY TO
THICKEN OVER TIME THROUGH TONIGHT. CLOUDS AND STRONG S WINDS WILL
HOLD TEMPS UP TONIGHT - COULD SEE TEMPS RISE A LITTLE OVERNIGHT IN
SOME AREAS. SHALLOW LAYER OF HIGH RH PROGGED TO DESCEND BELOW 850 MB
TONIGHT AND TO THE BL TUESDAY... INDICATING SOME POTENTIAL FOR
PATCHY -FZDZ LATE TONIGHT INTO TUE MORNING BEFORE ALL AREAS WARM TO
ABOVE FREEZING BY LATE MORNING. FAST MOVEMENT OF UPPER TROF ACROSS
THE AREA TUE AND TUE NIGHT WILL PREVENT THE SYSTEM FROM TAPPING ANY
DECENT MOISTURE... SO POPS REMAIN LOW. POSSIBLE CHANGEOVER TO SNOW
TUE NIGHT ACROSS N OK BUT ANY ACCUMULATIONS SHOULD REMAIN FARTHER N
ACROSS N KS.

NEXT SYSTEM OF INTEREST IS A SMALL BUT VIGOROUS TROF PROGGED TO
CLOSE OFF FOR A WHILE ON TUE AS IT APPROACHES THE W COAST. THIS ONE
WILL OPEN UP AGAIN QUICKLY AND WEAKEN AS IT ACCELERATES ENE IN
RESPONSE TO ANOTHER STRONG AND DIGGING W COAST SYSTEM. TIMING
DIFFERENCES OF 12 HR OR SO EXIST BETWEEN FASTER GFS AND SLOWER
ECMWF... BUT REGARDLESS OF TIMING WE THINK THIS FAST AND WEAKENING
TROF WILL FLY ACROSS THE AREA WITH LIMITED MOISTURE AND EQUALLY
LIMITED PRECIP POTENTIAL.

KICKER SYSTEM CROSSES THE W COAST WED NIGHT AND SHOWS MORE DIGGING
POTENTIAL INTO THE SW THU-FRI. GFS HAS TRENDED FASTER WITH THIS
SYSTEM AND IS IN MUCH BETTER AGREEMENT THIS MORNING WITH THE OTHER
MODELS. WITH GREATER AMPLITUDE THAN THE TUESDAY AND THURSDAY
SYSTEMS... THIS ONE SHOULD GIVE US OUR BEST SHOT AT PRECIP. WARM
ADVECTION AND MOISTURE RETURN INDICATE PRECIP CHANCES BEGINNING THU
NIGHT AND INCREASING FRIDAY BEFORE ENDING FRI NIGHT INTO EARLY SAT
AS THE TROF ACCELERATES ACROSS THE AREA. POPS ARE TRENDED
ACCORDINGLY. ECMWF IS PREFERRED WITH A MORE TYPICAL SFC EVOLUTION
AND CYCLONE TRACK FARTHER N ACROSS CO/KS VS THE GFS FARTHER S. THE
ECMWF TRACK WOULD KEEP US ON THE WARM SIDE AND THUS LIMIT THE
CHANCES OF ANY WINTER-TYPE PRECIP. PACIFIC AIR MASS WOULD BLOW IN
FRI NIGHT AND SAT WITH LOW LEVELS DRYING OUT AND PRECIP ENDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  36  28  49  31 /  10  10  20  20
HOBART OK         34  30  54  30 /   0   0  10  10
WICHITA FALLS TX  36  33  58  35 /   0  10  10  10
GAGE OK           30  30  53  22 /   0   0  10  20
PONCA CITY OK     28  25  40  26 /  10  10  30  30
DURANT OK         35  28  51  43 /   0  20  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     OKZ004-005-009-010-014.

TX...NONE.
&&

26/24
Hazardous weather outlook, Dec 21, 11:45 AM CST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SUN DEC 21 2008

OKZ004>048-050>052-TXZ083>090-221300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE COLD... DRY AIRMASS OVER THE AREA WILL PRECLUDE THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY DEC 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
COLD TEMPERATURES AND LOW WIND CHILL VALUES ARE EXPECTED TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
NONE.

OTHER HAZARDOUS WEATHER...
TEMPERATURES AND WIND CHILL VALUES WILL BE QUITE LOW AGAIN MONDAY
MORNING. THERE IS A CHANCE OF FREEZING DRIZZLE EARLY TUESDAY MORNING
ACROSS SOUTHEAST OKLAHOMA... AND A CHANCE OF LIGHT SNOW ACROSS
NORTHERN OKLAHOMA TUESDAY NIGHT INTO WEDNESDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

30

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.